Alert archive / Oklahoma / Wind Advisories in 2010
Wind Advisory 9, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Apr 23, 2010, 1:31 PM CDT for 14 counties in Oklahoma. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2010, 1:31 PM CDT (18:31 UTC)
- Expired
- Apr 23, 2010, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 96 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 6.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
979 WWUS74 KOUN 231831 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 131 PM CDT FRI APR 23 2010 OKZ004>007-009>012-014>017-021-022-240100- /O.NEW.KOUN.WI.Y.0009.100423T1831Z-100424T0100Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL 131 PM CDT FRI APR 23 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING: SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO STRENGTHEN THIS AFTERNOON INTO THE EARLY EVENING AND BEGIN TO DECREASE TOWARD SUNSET. * WINDS: 25 TO 35 MPH WITH OCCASIONAL GUSTS 40 TO 45 MPH * IMPACTS: DRIVING DIFFICULTIES WITH HIGH PROFILE AND LIGHT WEIGHT VEHICLES AND CARGO...ESPECIALLY ON EAST AND WEST ORIENTED ROADS. MOTORCYCLISTS SHOULD ALSO EXERCISE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 23, 1:06 PM CDT, 25 minutes earlier.
Area forecast discussion, Apr 23, 1:06 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 106 PM CDT FRI APR 23 2010 .AVIATION... CLOUDS WILL MOVE BACK INTO PARTS OF WESTERN AND NORTHERN OKLAHOMA THIS EVENING AND SATURDAY AS UPPER LOW OVER COLORADO MOVES EAST TONIGHT. SOME SHOWERS MAYBE THUNDER MAY OCCUR WITH INCREASE IN CLOUD COVER. OTHERWISE VFR CONDITIONS WILL PREVAIL WITH SOUTH TO SOUTHWEST SHIFTING TO THE NORTHWEST ON SATURDAY. && .PREV DISCUSSION... /ISSUED 618 AM CDT FRI APR 23 2010/ AVIATION... CLEARING IS PROCEEDING QUICKLY EASTWARD ACROSS W OK IN WAKE OF WEAKENING BAND OF PRECIP/CONVECTION NOW MOVING INTO E OK. WHAT IS LEFT OF THE CLOUDS AND RAIN WILL EXIT CENTRAL OK BY MID/LATE MORNING. NEXT ISSUE WILL BE INCREASING SSW/SW WINDS TODAY BEHIND THE FRONT/DRYLINE...BUT ONCE THE CLOUDS MOVE OUT WE SHOULD CONTINUE WITH VFR CONDITIONS THROUGH TONIGHT. PREV DISCUSSION... /ISSUED 241 AM CDT FRI APR 23 2010/ DISCUSSION... LATEST NAM/RUC QPFS INDICATE THAT THE CONVECTIVE LINE APPROACHING CENTRAL OK WILL WEAKEN THROUGH THE MORNING AS IT CONTINUES E. THEY INDICATE LITTLE OR NO REDEVELOPMENT UNTIL THE COLD FRONT/DRYLINE PUNCHES E OF THE CWA LATER TODAY OR THIS EVENING. WE WILL KEEP SOME POPS IN THE E THIS MORNING AND WILL INCLUDE A PRE- 1ST PERIOD IN THE ZFP TO ACCOUNT FOR ONGOING STORMS AT PRESS TIME. THEREAFTER... MODERATE SW WINDS FORECAST TO AVERAGE 20-30MPH IN THE POST-FRONT/DRYLINE ENVIRONMENT. WE WILL NEED TO KEEP SOME LOW POPS IN THE SE TONIGHT DUE TO CONTINUED PROXIMITY OF SFC BOUNDARY... AND ACROSS MAINLY THE N INTO SATURDAY BENEATH A MID- LEVEL TROF AND ASSOCIATED COOLER AIR ALOFT. WE WILL MAINTAIN A DRY FORECAST THEREAFTER THROUGH MIDWEEK UNDER WNW FLOW ALOFT... INTERRUPTED ONLY BY A BRIEF SHOT OF SLIGHTLY COOLER AIR AROUND MON-TUE. A MORE ROBUST UPPER TROUGH APPEARS LIKELY TO SET UP OVER THE ROCKIES AND CENTRAL/N PLAINS LATE IN THE WEEK... SO WE MAY END UP BACK IN A MORE ACTIVE REGIME BY AROUND NEXT THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 51 74 49 74 / 10 20 20 10 HOBART OK 48 73 47 73 / 10 10 10 0 WICHITA FALLS TX 51 78 50 75 / 10 10 0 0 GAGE OK 44 69 45 69 / 10 20 10 0 PONCA CITY OK 50 72 50 69 / 10 30 20 10 DURANT OK 55 77 52 73 / 30 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 23, 11:45 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT FRI APR 23 2010
OKZ004>048-050>052-TXZ083>090-241100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT FRI APR 23 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
STRONG THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS FAR SOUTHEAST
OKLAHOMA.
DISCUSSION...
AN ISOLATED THUNDERSTORM MAY AFFECT FAR SOUTHEAST OKLAHOMA EARLY
THIS AFTERNOON. HOWEVER... A COLD FRONT AND DRY LINE WILL MOVE EAST
ACROSS THE AREA BRINGING DRIER... MORE STABLE AIR INTO THE AREA...
LIMITING THUNDERSTORM ACTIVITY LATE TODAY THROUGH THE EVENING HOURS.
MEANWHILE... AN UPPER LEVEL DISTURBANCE LOCATED ACROSS NORTHERN
MEXICO AT MIDDAY WILL MOVE EAST INTO NORTHEAST TEXAS OVERNIGHT. THIS
WILL AID IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS LATE TONIGHT
ALONG A COLD FRONT THAT WILL BE LOCATED ACROSS SOUTHEAST OKLAHOMA.
INSTABILITY WILL BE SUFFICIENT FOR A FEW STRONG THUNDERSTORMS WHICH
COULD PRODUCE MARGINALLY SEVERE HAIL AND STRONG WIND GUSTS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
MODERATE TO STRONG SOUTH TO SOUTHWEST WINDS WILL PREVAIL THIS
AFTERNOON OVER MUCH OF THE AREA. SUSTAINED WINDS OF 20 TO 30 MPH...
AND GUSTS TO AROUND 40 MPH... WILL BE LIKELY. THESE WINDS MAY RESULT
IN HAZARDOUS DRIVING CONDITIONS. THE WINDS WILL DECREASE THIS
EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTHERN AND
EASTERN OKLAHOMA SATURDAY AND SATURDAY NIGHT. SEVERE WEATHER
POTENTIAL WILL REMAIN LOW THROUGH SATURDAY EVENING.
THUNDERSTORM CHANCES WILL INCREASE AGAIN BY NEXT THURSDAY. THE RISK
OF SEVERE STORMS MAY INCREASE AT THAT TIME.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SATURDAY.
30In the hours before
Local storm report, Apr 23, 10:03 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1003 AM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG 2 E CARNEGIE 35.10N 98.56W
04/23/2010 CADDO OK EMERGENCY MNGR
ROOF WAS TAKEN OFF A BARN
&&
JPIKELocal storm report, Apr 23, 10:22 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1022 AM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND DMG ENID 36.40N 97.88W
04/23/2010 GARFIELD OK NWS EMPLOYEE
3-INCH DIAMETER TREE LIMBS BROKEN
&&
JPIKELocal storm report, Apr 23, 10:53 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1053 AM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM TSTM WND GST ENID 36.40N 97.88W
04/23/2010 M88 MPH GARFIELD OK EMERGENCY MNGR
MEASURED BY EQUIPMENT ON KNOX BLDG IN DOWNTOWN
&&
JPIKELocal storm report, Apr 23, 12:06 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1206 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL CHEYENNE 35.61N 99.68W
04/22/2010 E1.00 INCH ROGER MILLS OK LAW ENFORCEMENT
0902 PM HAIL CHEYENNE 35.61N 99.68W
04/22/2010 E1.00 INCH ROGER MILLS OK LAW ENFORCEMENT
0940 PM HAIL HAMMON 35.63N 99.38W
04/22/2010 E1.00 INCH ROGER MILLS OK TRAINED SPOTTER
A WIND GUST OF 60 MPH WAS ALSO REPORTED.
1215 AM TSTM WND GST 6 SW CHEYENNE 35.55N 99.75W
04/23/2010 M60.00 MPH ROGER MILLS OK MESONET
0114 AM TSTM WND GST ALTUS AIR FORCE BASE 34.66N 99.29W
04/23/2010 M69.00 MPH JACKSON OK ASOS
0230 AM TSTM WND DMG 2 E CARNEGIE 35.10N 98.56W
04/23/2010 CADDO OK EMERGENCY MNGR
ROOF WAS TAKEN OFF A BARN
0240 AM TSTM WND GST 1 WSW LAHOMA 36.38N 98.11W
04/23/2010 M61.00 MPH MAJOR OK MESONET
0250 AM TSTM WND GST VANCE AIR FORCE BASE 36.34N 97.90W
04/23/2010 M81.00 MPH GARFIELD OK ASOS
SOUTHWEST WINDS OF 81 MPH MEASURED AT VANCE AFB.
0255 AM TSTM WND GST ENID 36.40N 97.88W
04/23/2010 M88.00 MPH GARFIELD OK EMERGENCY MNGR
MEASURED BY EQUIPMENT ON KNOX BLDG IN DOWNTOWN
0300 AM TSTM WND DMG ENID 36.40N 97.88W
04/23/2010 GARFIELD OK EMERGENCY MNGR
TREE LIMBS BROKEN AT VARIOUS LOCATIONS WITHIN ENID. TIME
ESTIMATED.
0305 AM TSTM WND DMG ENID 36.40N 97.88W
04/23/2010 GARFIELD OK NWS EMPLOYEE
3-INCH DIAMETER TREE LIMBS BROKEN
&&
JPIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 73 min |
| Apr 22, 9:07 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 38 min |
| Apr 22, 9:15 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Roger Mills, Washita | 75 min |
| Apr 22, 9:44 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 61 min |
| Apr 22, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 60 min |
| Apr 22, 10:40 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 50 min |
| Apr 23, 12:14 AM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 46 min |
| Apr 23, 1:02 AM CDT | Areal Flood Advisory | OUN | Greer | 3 hr |
| Apr 23, 2:54 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Kingfisher, Logan and 2 more | 51 min |
| Apr 23, 3:05 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Lincoln, Logan, Noble, Payne | 40 min |
| Apr 23, 3:31 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Lincoln, Logan, Noble and 1 more | 59 min |
Nearby
Wind Advisories in Oklahoma, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.